Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 139, NWS Jackson, MS

May 25, 20154 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2015, 3:18 PM CDT for 4 counties in Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2015, 3:18 PM CDT (20:18 UTC)
Expired
May 25, 2015, 4:00 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:38 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, May 25, 10:38 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT MON MAY 25 2015

.DISCUSSION...IT HAS BEEN AN ACTIVE MORNING ACROSS EAST MS...WITH
MULTIPLE LOW TOPPED CELLS EXHIBITING ROTATION. A FEW OF THE STORMS
HAVE BECOME STRONG ENOUGH TO WARRANT A WARNING. THOUGH INSTABILITY
IS SOMEWHAT MODEST WITH MLCAPES MAINLY <1000 J/KG...LATEST SPC
MESOANALYSIS SHOWS AN AREA OF 200-300 M2/S2 EFFECTIVE SRH ACROSS
THIS REGION. THERE IS GOOD UPPER SUPPORT FOR CONTINUED CONVECTION
INTO THE EARLY AFTERNOON AS THE AREA RESIDES UNDER THE RIGHT REAR
QUADRANT OF AN UPPER JET MAX LIFTING ACROSS THE MID/UPPER MS VALLEY.
LATEST HRRR SUGGESTS CONVECTION PERSISTING OVER EAST MS INTO THE
EARLY AFTERNOON...WITH ADDITIONAL DEVELOPMENT FARTHER WEST THROUGH
THE DAY WITH DIURNAL INSTABILITY INCREASE.

GIVEN THE HISTORY OF STORMS THIS MORNING AND CURRENT ENVIRONMENT...
THE HWO/GRAPHICS WILL BE UPDATED TO HIGHLIGHT A LIMITED SEVERE
POTENTIAL ACROSS THE CWA TODAY. SOME MINOR UPDATES WILL ALSO BE MADE
TO WX WORDING TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. /DL/

&&

.AVIATION...NUMEROUS SHRA/TSRA WILL CONTINUE TO DEVELOP WITH DAYTIME
HEATING AND POSE HAZARDS TO GTR/MEI/HBG/JAN/HKS THIS MORNING INTO
THE AFTERNOON...THEN THE CONVECTIVE THREAT WILL SHIFT TO GLH/GWO
AREA TONIGHT. IN THE VERY MOIST AIRMASS...WIDESPREAD MVFR/OCNL IFR
CIGS WILL BE PREVALENT THROUGH THE AFTERNOON INTO TONIGHT. /EC/

&&

.PREV DISCUSSION... /ISSUED AT 411 AM CDT MON MAY 25 2015/
SHORT TERM...THROUGH TUESDAY NIGHT... EXPECTING A RATHER
ACTIVE PERIOD FOR THE SHORT TERM WITH THE POTENTIAL FOR SEVERE
STORMS AND SOME HEAVY RAINFALL.

BY 3 MID DAYTIME HEATING WILL KICK IN AS CONVECTION BUILDS FROM THE
WEST AND SOUTH TOWARD THE EVENING HOURS AHEAD OF THE NEXT SHORTWAVE.
ANOTHER SHORTWAVE WILL SWING ACROSS THE LOWER PLAINS/MS VALLEY
TONIGHT INTO EARLY TUESDAY. BEST POTENTIAL FOR SEVERE WEATHER
INCLUDING SOME POSSIBILITY FOR A TORNADO OR TWO WOULD BE ACROSS THE
DELTA...WHERE THE BEST OVERLAY OF STRONGER DEEP LAYER SHEAR AND
HELICITY IS PROGGED. 0-3 KM SHEAR WILL BE AROUND 40 KNOTS IN THAT
REGION. SO WILL KEEP THE CURRENT SEVERE LIMITED RISK FOR THE WEST
HALF FOR TONIGHT. HIRES MODELS SHOWS A PRETTY GOOD LINEAR MCS MOVING
INTO THE WEST DURING THE EVENING AND WEAKENING AS IT MOVES INTO THE
EAST DUE TO THE LACK OF FORCING. AS WE MOVE INTO TUESDAY WITH BETTER
DEEP SHEAR AND FORCING SPREADS EAST ACROSS THE CWA DURING THE DAY.
HIRES MODELS ALSO SHOWS A GOOD LINEAR MCS CROSSING THE REGION AT
THIS TIME...WHICH WILL HOLD TOGETHER BETTER. WILL KEEP THE PRIMARY
RISK OF DAMAGING WINDS...HAIL AND A TORNADO OR TWO CAN NOT BE RULED
OUT.

AS FAR AS THE HEAVY RAINFALL POTENTIAL IS CONCERN FOR THE SHORT
TERM. WITH GOOD MOISTURE TRANSPORT AND HIGH PWATS IT WILL BE A
CONCERN THROUGH THE PERIOD. RAINFALL AMOUNTS HAVE NOT BEEN THAT HIGH
WITH SOME LOCALIZED 4 INCHES ACROSS THE WEST MADISON...NORTH HINDS
AND LOWER AMOUNTS ELSEWHERE. SO WITH THIS IN MIND WILL HOLD OFF ON
ANY FLASH FLOOD WATCH AND LET THE DAY SHIFT REVISIT THE MATTER...ESP
WITH CONVECTION BEING A LITTLE LESS ACTIVE FOR MOST OF THE DAY. FOR
TUESDAY INTO TUESDAY NIGHT IF THINGS DO COME TOGETHER MAY HAVE TO
LOOK AT A FLOOD POTENTIAL FOR THAT PERIOD. WILL HOLD OFF ON ANY
GRAPHICS FOR THAT PERIOD FOR NOW./17/

LONG TERM...WEDNESDAY THROUGH MONDAY...BY WEDNESDAY MORNING
SLIGHTLY DRIER AIR ALOFT IS EXPECTED OVER THE NORTHWEST HALF OF THE
CWA WHERE PWS WILL BE BELOW AN INCH AND A HALF. PWS AROUND AN INCH
AND THREE QUARTERS WILL RESIDE OVER OUR SOUTHEAST. A SURFACE RIDGE
WILL REMAIN ALONG THE GULF COAST STATES MAINTAINING A WARM MOIST
FEED FROM THE GULF. A MORE SUBTLE SHORTWAVE IS EXPECTED TO MOVE OVER
OUR CWA DURING THE HEAT OF THE DAY AND LEAD TO A DECENT COVERAGE OF
CONVECTION. WIND FIELDS AND SHEAR LOOK TO REMAIN QUITE LIGHT THROUGH
THE DAY BUT MODELS SUGGEST VERTICAL TOTALS AROUND 29 AND DCAPE AROUND
1200J/KG OVER OUR DELTA REGION DURING THE AFTERNOON AND EARLY
EVENING WHERE A STRONG TO SEVERE STORM OR TWO WILL BE POSSIBLE. THIS
ACTIVITY WILL WEAKEN RAPIDLY WITH THE LOSS OF HEATING. THE SURFACE
RIDGE WILL REMAIN IN PLACE THURSDAY AND FRIDAY BUT RIDGING ALOFT
WILL STRENGTHEN FROM THE WESTERN GULF ACROSS THE SOUTHEAST STATES.
THIS WILL RESULT IN MORE ISOLATED TO SCATTERED DIURNAL COVERAGE OF
CONVECTION TO END THE WORK WEEK. BY SATURDAY ANOTHER SHORTWAVE
TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS. THE GFS IS A
LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE ASSOCIATED
SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS SUGGESTS POPS
WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS CLOSER. THE
TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY EVENING.
NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO 87F. DUE
TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD OVERNIGHT LOWS
WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT CLOSE TO NORMAL
THROUGH THE PERIOD. /22/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC/17/22
Hazardous weather outlook, May 25, 10:41 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CDT MON MAY 25 2015

ARZ074-075-LAZ007>009-015-MSZ018-019-034-035-040-041-261545-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
1041 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. WIND GUSTS OF
60 MPH WILL BE THE PRIMARY SEVERE THREAT. LATER ON TONIGHT...LOCALLY
HEAVY RAINFALL WHICH MAY PRODUCE FLASH FLOODING WILL BE POSSIBLE AND
A TORNADO OR TWO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY NIGHT.

MSZ029>033-037>039-043>046-049>052-055>058-062>066-072>074-261545-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1041 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. WIND GUSTS OF 60 MPH
WILL BE THE PRIMARY THREAT WITH ANY STORMS THAT BECOME SEVERE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY AND TUESDAY THROUGH TUESDAY NIGHT.

LAZ016-023>026-MSZ025>028-036-042-047-048-053-054-059>061-261545-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-HOLMES-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-
1041 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND WESTERN MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. WIND GUSTS OF 60 MPH
WILL BE THE PRIMARY THREAT WITH ANY STORMS THAT BECOME SEVERE.
ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
THUNDERSTORMS ACROSS THE AREA TONIGHT...WHICH COULD CAUSE FLASH
FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY NIGHT.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 25, 11:52 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1152 AM CDT MON MAY 25 2015

MSZ033-251730-
OKTIBBEHA MS-
1152 AM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA COUNTY UNTIL
1230 PM CDT...

AT 1152 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STARKVILLE...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STARKVILLE AROUND 1155 AM CDT.
  SESSUMS AROUND 1210 PM CDT.
  MULDROW AROUND 1225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3329 8885 3349 8899 3356 8883 3357 8873
      3356 8872 3356 8870 3357 8869 3357 8868
      3340 8867
TIME...MOT...LOC 1652Z 235DEG 17KT 3342 8884

JC
Special weather statement, May 25, 12:42 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT MON MAY 25 2015

MSZ030-031-251830-
CLAY MS-LOWNDES MS-
1242 PM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOWNDES AND SOUTHEASTERN
CLAY COUNTIES UNTIL 130 PM CDT...

AT 1242 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TIBBEE...OR 7 MILES SOUTH OF WEST POINT...MOVING NORTHEAST AT 25
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAVERLY AROUND 100 PM CDT.
  COLUMBUS AROUND 105 PM CDT.
  COLUMBUS AFB AROUND 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3341 8861 3356 8867 3367 8851 3368 8849
      3367 8849 3367 8850 3365 8851 3366 8850
      3367 8847 3359 8835
TIME...MOT...LOC 1742Z 223DEG 20KT 3351 8861

JC
Special weather statement, May 25, 2:15 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT MON MAY 25 2015

MSZ063-252000-
LAWRENCE MS-
215 PM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAWRENCE COUNTY UNTIL
300 PM CDT...

AT 214 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTICELLO...OR 21 MILES SOUTH OF PINOLA...MOVING NORTH AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WANILLA AROUND 230 PM CDT.
  OMA AROUND 250 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CREEK AND NEW
HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3172 9022 3173 9021 3173 9019 3175 8998
      3151 8998 3150 9016
TIME...MOT...LOC 1914Z 175DEG 14KT 3158 9007

JC
Special weather statement, May 25, 2:23 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT MON MAY 25 2015

LAZ024-252000-
CATAHOULA LA-
223 PM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 300 PM CDT...

AT 223 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WALTERS...OR 8 MILES NORTHWEST OF LARTO...MOVING NORTH AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WALTERS AROUND 235 PM CDT.
  ARCHIE AROUND 240 PM CDT.
  JONESVILLE AROUND 250 PM CDT.
  MANIFEST AND WALLACE RIDGE AROUND 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3173 9201 3170 9173 3164 9176 3165 9178
      3163 9180 3160 9182 3157 9183 3155 9181
      3150 9183 3150 9184 3149 9186 3145 9186
      3137 9190 3139 9201
TIME...MOT...LOC 1923Z 188DEG 23KT 3147 9199

JC
Special weather statement, May 25, 2:34 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT MON MAY 25 2015

MSZ062-252015-
LINCOLN MS-
234 PM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN COUNTY
UNTIL 315 PM CDT...

AT 234 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WESSON...OR 7 MILES EAST OF BROOKHAVEN...MOVING NORTH AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3154 9043 3170 9047 3170 9042 3169 9041
      3169 9038 3170 9038 3170 9028 3171 9025
      3154 9025
TIME...MOT...LOC 1934Z 182DEG 9KT 3162 9033

JC
Special weather statement, May 25, 2:45 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT MON MAY 25 2015

MSZ061-252030-
FRANKLIN MS-
245 PM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN COUNTY UNTIL
330 PM CDT...

AT 245 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BUDE...OR 22 MILES NORTH OF LIBERTY...MOVING NORTH AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MCCALL CREEK AROUND 305 PM CDT.
  NEW HOPE AROUND 310 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3143 9099 3161 9094 3158 9063 3136 9074
TIME...MOT...LOC 1945Z 195DEG 10KT 3149 9084

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:10 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson50 min
May 24, 7:24 PM CDTSpecial Weather StatementJANCopiah36 min
May 24, 7:54 PM CDTSpecial Weather StatementJANForrest36 min
May 24, 8:52 PM CDTSpecial Weather StatementJANLeflore23 min
May 24, 8:55 PM CDTSpecial Weather StatementJANMadison35 min
May 24, 9:14 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore46 min
May 24, 9:56 PM CDTSpecial Weather StatementJANFranklin34 min
May 24, 10:00 PM CDTSpecial Weather StatementJANAttala, Carroll, Grenada, Montgomery30 min
May 24, 10:28 PM CDTSpecial Weather StatementJANCopiah, Lincoln47 min
May 24, 10:31 PM CDTSpecial Weather StatementJANGrenada, Montgomery29 min
May 24, 11:09 PM CDTSpecial Weather StatementJANMadison36 min
May 24, 11:43 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo4 hr
May 25, 12:07 AM CDTSevere Thunderstorm WarningJANRankin38 min
May 25, 12:40 AM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison50 min
May 25, 4:26 AM CDTSpecial Weather StatementJANLauderdale34 min
May 25, 7:10 AM CDTRiver Flood WarningJANMadison, Yazoo4 days
May 25, 7:30 AM CDTSpecial Weather StatementJANOktibbeha45 min
May 25, 8:09 AM CDTSpecial Weather StatementJANClay36 min
May 25, 9:14 AM CDTSpecial Weather StatementJANKemper46 min
May 25, 9:37 AM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston27 min
May 25, 9:46 AM CDTSpecial Weather StatementJANChoctaw29 min
May 25, 10:30 AM CDTSpecial Weather StatementJANOktibbeha30 min
May 25, 10:48 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston42 min
May 25, 11:52 AM CDTSpecial Weather StatementJANOktibbeha38 min
May 25, 12:42 PM CDTSpecial Weather StatementJANLowndes48 min
May 25, 1:58 PM CDTRiver Flood WarningJANAttala, Holmes10 days
May 25, 2:15 PM CDTSpecial Weather StatementJANLawrence45 min
May 25, 2:34 PM CDTSpecial Weather StatementJANLincoln41 min
May 25, 2:45 PM CDTSpecial Weather StatementJANFranklin45 min
May 25, 3:22 PM CDTSpecial Weather StatementJANSimpson23 min
May 25, 3:39 PM CDTSpecial Weather StatementJANAdams51 min
May 25, 3:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah35 min
May 25, 3:46 PM CDTSevere Thunderstorm WarningJANRankin44 min
May 25, 3:53 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson52 min
May 25, 4:38 PM CDTSevere Thunderstorm WarningJANWarren52 min
May 25, 5:55 PM CDTSpecial Weather StatementJANHumphreys35 min
May 25, 2:23 PM CDTSpecial Weather StatementJANCatahoula37 min
May 25, 5:39 PM CDTSpecial Weather StatementJANEast Carroll, Morehouse, Richland, West Carroll51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.